North Dakota, 2022Blizzard and Winter Storm in North Dakota, November 9 to 11, 2022
November 9 to 11, 2022 · NWS FGF · 37 events in 15 counties and zones
A strong Colorado Low moved through the area, bringing multiple inches of snow and 30 - 50 MPH winds to the area. This created blowing snow or blizzard conditions in some areas.
Every event with a place to put it; 37 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 37
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong Colorado Low moved through the area, bringing multiple inches of snow and 30 - 50 MPH winds to the area. This created blowing snow or blizzard conditions in some areas. In addition, there was a period of freezing rain in the southern portions of our CWA at the beginning of the event.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Nov 9, 5:48 AM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Nov 9, 5:48 AM CST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
548 AM CST Wed Nov 9 2022
.SHORT TERM...(This morning through Friday)
Issued at 404 AM CST Wed Nov 9 2022
We continue to monitor the evolution of a Winter Storm that is on
track to impacts the Dakotas and northern MN through the end of the
week.
This morning-afternoon: A cold front has moved into our CWA and is
already showing signs of slowing down, which will eventually become
the stationary front that will complicate precipitation types for us
through the early part of the upcoming event. High BL moisture is
support pockets of dense fog (highly variable) in our south and
east, but coverage is low enough I am holding off on a dense fog
advisory for now. An initial impulse associated with WAA aloft and
instabilty to sour south is organizing a cluster of rain showers (a
few rumbles of thunder) that will eventually progress over our CWA
this morning through midday. The previously mentioned frontal zone
will delineate rain vs. freezing rain/mixed precipitation as this
progresses northeast. HREF matches trends well and shows light icing
developing in our southwest CWA after 12Z through 18Z with less
certainty further north and east as either coverage/track may not
support impacts or temps may remain too warm for ice accretion. HREF
FRAM mean and WPC probs support up to 0.1" of ice accretion in our
southwest with the eastern cutoff right at the RRV near Fargo and
probs decreasing towards the north. I issued a Winter Weather
Advisory for the morning period to highlight this initial wave and
icing, but after it moves east we should see a lull in any impacts
before the main forcing with the Colorado low arrives later in the
evening in our south.
Regarding the Winter Storm Watch late this evening through Friday:
We will continue to hold onto the watch as upgrade decisions for
later today as the frontal position and evolution will continue to
complicate potential impacts in our CWA through much of the evening.
Further complications of convective elements as the deformation zone
slides into our CWA Thursday further complicate how far east most
intense snowfall may track as the footprint of these most extreme
totals over 12" are going to be tied to that type of banding.
Upstream offices have started the upgrade process, but the most
significant impacts are still more likely later in the day Thursday-
Friday morning in our CWA and we have more time to fine tune
upgrades where necessary. Latest ensembles are fairly well clustered
on the timing and general track of the system at this point, with
variance mainly due to smaller scale features, which will still
create large variance in potential impacts within our CWA. Broad
48hr snow probabilities for at least 6" continue to be high (60-80%)
across our north, however in NBM4.1 (which has a bit better handling
of precip type) much lower probs are being reflected in our south
and southeast where rain may linger longer based on current track.
Within convective bands rates of 2"/hr could support totals 12" and
higher as the deformation pivots, with the footprint much narrower
than broader probs would indicate. Spectrum of ptypes will vary as
well as impacts within the transition zone until later in the event.
Winds still look strong enough to combine with heavy snow rates to
produce whiteout and blizzard type impacts where they combine, but
we will want to fine tune the cutoff on where this will be in our
area and how far east the Blizzard impacts could occur.
.LONG TERM...(Friday night through Tuesday)
Issued at 404 AM CST Wed Nov 9 2022
A very quiet period awaits us post Winter Storm. Following upper
level wave passage, primarily northwesterly to northerly upper flow
will dominate the weather pattern. Ensemble guidance does hint at a
few transient waves crossing through this flow, but impacts should
remain low.
The primary impacts for the period will be tied to much cooler
temperatures and the likely first below zero temperatures of the
season. With the ongoing snowpack from the upcoming winter storm, it
is appearing increasingly plausible that below zero overnight lows
will be seen. High temperatures should stick to the teens and
twenties through Wednesday. Temperatures will be heavily impacted by
how long snowpack is able to stick around, which is unclear at this
time and won't be solidified until post-event.
&&
.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 548 AM CST Wed Nov 9 2022
Besides a brief narrow area of VFR conditions in northeast ND and
far northwest MN early this morning MVFR and IFR conditions are
going to prevail through the TAF period. Rain spreads north into
eastern ND and northwest MN, but temperatures are going to be
close enough to freezing that wintry precip including freezing
rain can't completely be ruled out at TAF sites. The eastern edge
of these impacts may remain just west of our sites, so I held off
on putting fzra in the morning periods. Fog and occasional VLIFR
conditions are ongoing across portions of MN ahead of a front
including near KBJI. This fog should improve through the morning
hours. Additional aviation impacts will arrive south to north as a
large winter system moves into the region, with most significant
impacts outside of the current valid period (fzra chances will be
increasing again at KFAR at the end of the current TAF period).
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Winter Storm Watch from late tonight through Friday afternoon
for NDZ024-026>030.
Winter Storm Watch from Thursday morning through Friday
afternoon for NDZ006>008-014>016-054.
Winter Weather Advisory until noon CST today for NDZ028>030-038-
039-049-052.
Winter Storm Watch from this evening through Friday afternoon
for NDZ038-039-049-052-053.
MN...Winter Storm Watch from late tonight through Friday afternoon
for MNZ001>003-015>017-022>024-027>032-040.
Winter Storm Watch from Thursday morning through Friday
afternoon for MNZ004>009-013-014.
&&
SHORT TERM...DJR
LONG TERM...Perroux
AVIATION...DJRHazardous weather outlook, Nov 9, 6:11 AM CST, 49 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
611 AM CST Wed Nov 9 2022
NDZ028>030-038-039-049-052-101215-
Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-
611 AM CST Wed Nov 9 2022
This hazardous weather outlook is for portions of eastern North
Dakota.
.DAY ONE...Today and Tonight
Light freezing rain will impact parts of southeast ND this
morning. A glaze to one tenth of an inch of ice accumulation is
possible through midday. After this freezing rain ends midday
there should be a lull in winter impacts before this evening.
Then a winter storm with significant winter travel impacts is
possible starting tonight.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
A winter storm with significant winter travel impacts remains
possible through Friday. Blizzard conditions are possible along
and west of the Red River Valley. Mixed precipitation is also
expected which could result in a wide range of potential impacts
and larger ranges in potential snow amounts across southeast ND
and west central MN.
.SPOTTER INFORMATION STATEMENT...
Reports of snow, ice, visibility, and poor road conditions will
be appreciated.
MNZ003-017-023-024-027>032-040-NDZ053-101215-
Clay-South Beltrami-South Clearwater-Hubbard-West Becker-
East Becker-Wilkin-West Otter Tail-East Otter Tail-Wadena-Grant-
Richland-
611 AM CST Wed Nov 9 2022
This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.
.DAY ONE...Today and Tonight
Areas of fog may reduce visibilities to one quarter mile at times
this morning.
A winter storm with significant winter travel impacts is possible
starting tonight.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
A winter storm with significant winter travel impacts remains
possible through Friday. Blizzard conditions are possible along
and west of the Red River Valley. Mixed precipitation is also
expected which could result in a wide range of potential impacts
and larger ranges in potential snow amounts across southeast ND
and west central MN.
.SPOTTER INFORMATION STATEMENT...
Reports of snow, ice, visibility, and poor road conditions will
be appreciated.
MNZ001-002-004>009-013>016-022-NDZ006>008-014>016-024-026-027-054-
101215-
West Polk-Norman-Kittson-Roseau-Lake Of The Woods-West Marshall-
East Marshall-North Beltrami-Pennington-Red Lake-East Polk-
North Clearwater-Mahnomen-Towner-Cavalier-Pembina-Benson-Ramsey-
Eastern Walsh-Eddy-Nelson-Grand Forks-Western Walsh-
611 AM CST Wed Nov 9 2022
This hazardous weather outlook is for portions of eastern North
Dakota and northwest Minnesota.
.DAY ONE...Today and Tonight
Rain is possible today, and there is a chance for light freezing
rain mainly in eastern ND. A light glaze of icing cant be ruled
out through midday. After any freezing rain threat ends midday
there should be a lull in winter impacts before this evening.
Then a winter storm with significant winter travel impacts is
possible starting tonight.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
A winter storm with significant winter travel impacts remains
possible through Friday. Blizzard conditions are possible along
and west of the Red River Valley. Mixed precipitation is also
expected which could result in a wide range of potential impacts
and larger ranges in potential snow amounts across southeast ND
and west central MN.
.SPOTTER INFORMATION STATEMENT...
Reports of snow, ice, visibility, and poor road conditions will
be appreciated.
In the hours before
Special weather statement, Nov 9, 4:44 AM CST, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
444 AM CST Wed Nov 9 2022
MNZ003-017-023-024-027>032-040-NDZ053-091500-
Clay-South Beltrami-South Clearwater-Hubbard-West Becker-
East Becker-Wilkin-West Otter Tail-East Otter Tail-Wadena-Grant-
Richland-
Including the cities of Moorhead, Bemidji, Alida, Ebro,
Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake,
Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake,
Breckenridge, Fergus Falls, Perham, New York Mills,
Parkers Prairie, Henning, Battle Lake, Wadena, Menahga,
Elbow Lake, Hoffman, Ashby, Herman, Barrett, and Wahpeton
444 AM CST Wed Nov 9 2022
...AREAS OF FOG THIS MORNING...
Areas of fog occasionally reducing visibility to around one-
quarter mile have developed across far southeast ND and west
central MN this morning. Travelers are encouraged to be prepared
for the possibility of rapidly deteriorating visibility, and to
use extra caution at intersections, railroad crossings, and school
bus stops. The fog should improve by 9 AM CST.
Event by event
16 heavy snow, 9 strong wind, 8 blizzard, 2 winter weather, 2 winter storm. Local standard time, as filed.
Winter Weather, Ransom
- When
- November 9, 7:00 AM CST to November 10, 7:00 AM CST
- Where
- Ransom forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.456, -97.657 (the zone’s center; the record gives no point)
Ice accumulation of 0.20 inches in Lisbon.
Winter Weather, Sargent
- When
- November 9, 11:30 AM CST to November 10, 11:30 AM CST
- Where
- Sargent forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.108, -97.631 (the zone’s center; the record gives no point)
Ice accumulations of 0.1 inches. These accumulations were heavy enough to snap branches 6 to 8 inches thick.
Heavy Snow, Eddy
- When
- November 9, 7:00 PM CST to November 10, 7:00 PM CST
- Where
- Eddy forecast zone
- Reported by
- Public
- Coordinates
- 47.718, -98.902 (the zone’s center; the record gives no point)
Twelve inches of snow was reported via social media. Still snowing at the time of the report.
Heavy Snow, Benson
- When
- November 9, 9:45 PM CST to November 10, 9:45 PM CST
- Where
- Benson forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 48.069, -99.366 (the zone’s center; the record gives no point)
Broadcast Media relays report of heavy snow in Leeds, North Dakota. 8 inches of snow was measured.
Heavy Snow, Grand Forks
- When
- November 10, 12:00 AM CST to November 11, 12:00 AM CST
- Where
- Grand Forks forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 47.922, -97.457 (the zone’s center; the record gives no point)
Official NWS measurement reports 9.1 inches of snow. Still snowing at time of the report.
Heavy Snow, Ramsey
- When
- November 10, 12:05 AM CST to November 11, 12:05 AM CST
- Where
- Ramsey forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 48.269, -98.720 (the zone’s center; the record gives no point)
Trained Spotter in Devils Lake reports 12.5 inches of snow. Still snowing at time of the report.
Heavy Snow, Pembina
- When
- November 10, 5:00 AM CST to November 11, 5:00 AM CST
- Where
- Pembina forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 48.768, -97.552 (the zone’s center; the record gives no point)
CoCoRaHS station 4 SSE Walhalla (ND-PM-3) reports 10.1 inches of snow.
Heavy Snow, Nelson
- When
- November 10, 5:15 AM CST to November 11, 5:15 AM CST
- Where
- Nelson forecast zone
- Reported by
- COOP Observer
- Coordinates
- 47.922, -98.192 (the zone’s center; the record gives no point)
Storm total snowfall of 13.5 inches from COOP station MCEN8 in Michigan, ND.
Strong Wind, Griggs
- When
- November 10, 5:55 AM CST to 6:00 AM CST
- Where
- Griggs forecast zone
- Measured
- 38 kt (44 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 47.457, -98.237 (the zone’s center; the record gives no point)
Cooperstown airport reports 44 MPH wind gust.
Heavy Snow, Western Walsh
- When
- November 10, 6:00 AM CST to November 11, 6:00 AM CST
- Where
- Western Walsh forecast zone
- Reported by
- COOP Observer
- Coordinates
- 48.370, -97.721 (the zone’s center; the record gives no point)
CO-OP station LNKN8 in Lankin, ND reports 10 inches of snow.
Heavy Snow, Grand Forks
- When
- November 10, 6:09 AM CST to November 11, 6:09 AM CST
- Where
- Grand Forks forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 47.922, -97.457 (the zone’s center; the record gives no point)
Grand Forks NWS observation reports 9.3 inches of snow.
Heavy Snow, Grand Forks
- When
- November 10, 7:00 AM CST to November 11, 7:00 AM CST
- Where
- Grand Forks forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 47.922, -97.457 (the zone’s center; the record gives no point)
CoCoRaHS station ND-GF-23 (Larimore ND 0.4 SE) reports 7.7 inches of snow.
Heavy Snow, Pembina
- When
- November 10, 8:00 AM CST to November 11, 8:00 AM CST
- Where
- Pembina forecast zone
- Reported by
- COOP Observer
- Coordinates
- 48.768, -97.552 (the zone’s center; the record gives no point)
Observer station CVLN8 (7 NW Cavalier) reports 8 inches of snow.
Heavy Snow, Steele
- When
- November 10, 8:00 AM CST to November 11, 8:00 AM CST
- Where
- Steele forecast zone
- Reported by
- Public
- Coordinates
- 47.456, -97.725 (the zone’s center; the record gives no point)
Public reports 7.5 inches of snow in Luverne, ND. Storm total snow.
Heavy Snow, Pembina
- When
- November 10, 9:00 AM CST to November 11, 9:00 AM CST
- Where
- Pembina forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 48.768, -97.552 (the zone’s center; the record gives no point)
CoCoRaHS station 7.9 WNW Cavalier reports 8.5 inches of snow.
Heavy Snow, Griggs
- When
- November 10, 9:00 AM CST to November 11, 9:00 AM CST
- Where
- Griggs forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 47.457, -98.237 (the zone’s center; the record gives no point)
CoCoRaHS station 0.4 WNW Cooperstown reports 8.5 inches of snow.
Heavy Snow, Eddy
- When
- November 10, 9:47 AM CST to November 11, 9:47 AM CST
- Where
- Eddy forecast zone
- Reported by
- Public
- Coordinates
- 47.718, -98.902 (the zone’s center; the record gives no point)
Public reports between 12 to 15 inches of snow. Storm total.
Heavy Snow, Eastern Walsh
- When
- November 10, 11:00 AM CST to November 11, 11:00 AM CST
- Where
- Eastern Walsh forecast zone
- Reported by
- Public
- Coordinates
- 48.370, -97.721 (the zone’s center; the record gives no point)
Public reports 12 inches of snow in Voss, ND.
Blizzard, Griggs
- When
- November 10, 11:35 AM CST to 2:55 PM CST
- Where
- Griggs forecast zone
- Reported by
- AWOS
- Coordinates
- 47.457, -98.237 (the zone’s center; the record gives no point)
Blizzard conditions at the Cooperstown AWOS began at 11:35 AM, with visibility 0.25 miles or less and winds 30 MPH gusting to 45 MPH.
Blizzard, Nelson
- When
- November 10, 12:00 PM CST to 7:00 PM CST
- Where
- Nelson forecast zone
- Reported by
- COOP Observer
- Coordinates
- 47.922, -98.192 (the zone’s center; the record gives no point)
Widespread Blizzard conditions with visibility below 1/4 mile and winds gusting over 35 MPH from noon to 7 PM.
Winter Storm, Ransom
- When
- November 10, 12:05 PM CST to November 11, 12:05 PM CST
- Where
- Ransom forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.456, -97.657 (the zone’s center; the record gives no point)
Storm total freezing rain of 0.25 inches, in addition to snow and wind.
Heavy Snow, Griggs
- When
- November 10, 12:22 PM CST to November 11, 12:22 PM CST
- Where
- Griggs forecast zone
- Reported by
- Public
- Coordinates
- 47.457, -98.237 (the zone’s center; the record gives no point)
Public estimates between 8 to 10 inches of snow. Storm total.
Strong Wind, Cavalier
- When
- November 10, 12:35 PM CST to 12:40 PM CST
- Where
- Cavalier forecast zone
- Measured
- 36 kt (41 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 48.772, -98.465 (the zone’s center; the record gives no point)
Langdon airport reports a 41 MPH wind gust.
Blizzard, Grand Forks
- When
- November 10, 1:15 PM CST to 4:15 PM CST
- Where
- Grand Forks forecast zone
- Reported by
- ASOS
- Coordinates
- 47.922, -97.457 (the zone’s center; the record gives no point)
Grand Forks Airport ASOS reports visibility less than 0.25 miles from 1:15 PM to 4:15 PM with frequent gusts to 35 MPH.
Strong Wind, Pembina
- When
- November 10, 1:15 PM CST to 1:20 PM CST
- Where
- Pembina forecast zone
- Measured
- 38 kt (44 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 48.768, -97.552 (the zone’s center; the record gives no point)
Walhalla airport reports 44 MPH wind gust.
Strong Wind, Towner
- When
- November 10, 1:15 PM CST to 1:20 PM CST
- Where
- Towner forecast zone
- Measured
- 37 kt (43 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 48.686, -99.246 (the zone’s center; the record gives no point)
Cando airport reports a 43 MPH wind gust.
Blizzard, Eastern Walsh
- When
- November 10, 1:35 PM CST to 5:35 PM CST
- Where
- Eastern Walsh forecast zone
- Reported by
- AWOS
- Coordinates
- 48.370, -97.721 (the zone’s center; the record gives no point)
Grafton AWOS reports visibility less than 0.25 miles from 1:35 PM to 5:35 PM, with frequent gusts to 35 MPH.
Blizzard, Towner
- When
- November 10, 2:35 PM CST to 6:55 PM CST
- Where
- Towner forecast zone
- Reported by
- AWOS
- Coordinates
- 48.686, -99.246 (the zone’s center; the record gives no point)
Cando AWOS reported visibility less than 0.25 miles from 2:35PM to 6:55PM with frequent gusts around 35MPH.
Blizzard, Ramsey
- When
- November 10, 3:25 PM CST to 6:25 PM CST
- Where
- Ramsey forecast zone
- Reported by
- ASOS
- Coordinates
- 48.269, -98.720 (the zone’s center; the record gives no point)
Devils Lake Airport ASOS reports visibilities less than 0.25 miles from 3:25 PM to 6:25 PM with frequent gusts at or above 35 MPH.
Blizzard, Pembina
- When
- November 10, 3:35 PM CST to 8:35 PM CST
- Where
- Pembina forecast zone
- Reported by
- AWOS
- Coordinates
- 48.768, -97.552 (the zone’s center; the record gives no point)
Cavalier Airport AWOS reports visibilities less than 0.25 miles from 3:35 PM to 8:35 PM, with frequent gusts to 35 MPH.
Strong Wind, Ramsey
- When
- November 10, 3:39 PM CST to 3:45 PM CST
- Where
- Ramsey forecast zone
- Measured
- 41 kt (47 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 48.269, -98.720 (the zone’s center; the record gives no point)
Devils Lake Airport reports a 47 MPH wind gust.
Strong Wind, Benson
- When
- November 10, 4:45 PM CST to 4:50 PM CST
- Where
- Benson forecast zone
- Measured
- 36 kt (41 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 48.069, -99.366 (the zone’s center; the record gives no point)
NDAWN site in Maddock reports 42 MPH wind gust.
Blizzard, Cavalier
- When
- November 10, 6:55 PM CST to 9:55 PM CST
- Where
- Cavalier forecast zone
- Reported by
- AWOS
- Coordinates
- 48.772, -98.465 (the zone’s center; the record gives no point)
Langdon Airport AWOS reports visibilities less than 0.25 miles from 6:55PM to 9:55 PM, with frequent gusts up to 35 MPH.
Winter Storm, Sargent
- When
- November 10, 7:00 PM CST to November 11, 7:00 PM CST
- Where
- Sargent forecast zone
- Reported by
- Public
- Coordinates
- 46.108, -97.631 (the zone’s center; the record gives no point)
Public reports 0.25 inches of freezing rain in Rutland, ND.
Strong Wind, Eastern Walsh
- When
- November 10, 9:35 PM CST to 9:40 PM CST
- Where
- Eastern Walsh forecast zone
- Measured
- 38 kt (44 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 48.370, -97.721 (the zone’s center; the record gives no point)
Grafton airport reports 44 MPH wind gust.
Strong Wind, Grand Forks
- When
- November 10, 11:47 PM CST to 11:55 PM CST
- Where
- Grand Forks forecast zone
- Measured
- 44 kt (51 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 47.922, -97.457 (the zone’s center; the record gives no point)
Grand Forks Airport ASOS reports 51 MPH wind gust.
Strong Wind, Cass
- When
- November 11, 2:59 AM CST to 3:05 AM CST
- Where
- Cass forecast zone
- Measured
- 36 kt (41 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 46.933, -97.248 (the zone’s center; the record gives no point)
Fargo airport reports a 41 MPH wind gust.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Blizzard
- Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tropical Storm in Florida, November 9 to 11, 2022$58 million · 6 events
- Blizzard and Ice Storm in North Dakota, November 9 to 10, 2022$225,000 · 32 events
- High Wind in Kansas, November 9, 2022$25,000 · 65 kt wind · 3 events
- Heavy Snow and Winter Weather in Minnesota, November 9 to 11, 202219 events
- Ice Storm in South Dakota, November 9 to 10, 202216 events
- Heavy Snow in Montana, November 9 to 11, 20228 events
- High Wind in Arizona, November 9, 202259 kt wind · 7 events
- Winter Storm and Heavy Snow in Montana, November 9 to 10, 20226 events
- High Wind in Colorado, November 9, 202266 kt wind · 5 events
- Heavy Snow in Alaska, November 9 to 10, 20225 events
- Heavy Snow and Winter Weather in Idaho, November 9, 20224 events
- High Wind in New Mexico, November 9, 202253 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1060754, 1066008, 1066011, 1066029, 1066039, 1066041, 1066042, 1066048, 1066073, 1066050, 1066051, 1066054, 1066055, 1066056, 1066057, 1066058, 1066059, 1066061, 1066010, 1066043, 1066062, 1066063, 1066076, 1066020, 1066071, 1066074, 1066014, 1066013, 1066022, 1066027, 1066070, 1066075, 1066038, 1066065, 1066072, 1066069, 1066077.